- Research Article
- Open Access
Note on the Persistent Property of a Discrete Lotka-Volterra Competitive System with Delays and Feedback Controls
Advances in Difference Equations volume 2010, Article number: 249364 (2010)
A nonautonomous -species discrete Lotka-Volterra competitive system with delays and feedback controls is considered in this work. Sufficient conditions on the coefficients are given to guarantee that all the species are permanent. It is shown that these conditions are weaker than those of Liao et al. 2008.
where , , , denoting the density of the i th species at time . Montes de Oca and Zeeman  investigated the general nonautonomous -species Lotka-Volterra competitive system
and obtained that if the coefficients are continuous and bounded above and below by positive constants, and if for each there exists an integer such that
then exponentially for and where is a certain solution of a logistic equation. Teng  and Ahmad and Stamova  also studied the coexistence on a nonautonomous Lotka-Volterra competitive system. They obtained the necessary or sufficient conditions for the permanence and the extinction. For more works relevant to system (1.1), one could refer to [1–9] and the references cited therein.
However, to the best of the authors' knowledge, to this day, still less scholars consider the general nonautonomous discrete Lotka-Volterra competitive system with delays and feedback controls. Recently, in  Liao et al. considered the following general nonautonomous discrete Lotka-Volterra competitive system with delays and feedback controls:
where is the density of competitive species; is the control variable; ; bounded sequences , , , , and ; and are positive integer; denote the sets of all integers and all positive real numbers, respectively; is the first-order forward difference operator ; .
In , Liao et al. obtained sufficient conditions for permanence of the system (1.4).
They obtained what follows.
hold, then system (1.4) is permanent, where
Hence, the above inequality (1.5) implies
It was shown that in  Liao et al. considered system (1.4) where all coefficients , , , , , and were assumed to satisfy conditions (1.9).
In this work, we shall study system (1.4) and get the same results as  do under the weaker assumption that
Our main results are the following Theorem 1.2.
Assume that (1.10) holds, then system (1.4) is permanent.
The inequality (1.9) implies (1.10), but not conversely, for
Therefore, we have improved the permanence conditions of  for system (1.4).
Theorem 1.2 will be proved in Section 2. In Section 3, an example will be given to illustrate that (1.10) does not imply (1.9); that is, the condition (1.10) is better than (1.9).
2. Proof of Theorem 1.2
The following lemma can be found in .
Assume that and , and further suppose that
Then for any integer
Especially, if and is bounded above with respect to , then
Then for any integer
Especially, if and is bounded below with respect to , then
Following comparison theorem of difference equation is Theorem of [11, page 241].
Let , For any fixed is a nondecreasing function with respect to , and for , following inequalities hold: , If , then for all .
Now let us consider the following single species discrete model:
where and are strictly positive sequences of real numbers defined for and , Similarly to the proof of Propositions and in , we can obtain the following.
Any solution of system (2.7) with initial condition satisfies
The following lemma is direct conclusion of .
Let denote any positive solution of system (1.4).Then there exist positive constants such that
Suppose assumption (1.10) holds, then there exist positive constant and such that
We first prove .
By Lemma 2.4 and by the first equation of system (1.4), we have
for sufficiently large, then
From the second equation of system (1.4), we have
Then, Lemma 2.1 implies that for any ,
For any small positive constant , there exists a such that
From the first equation of system (1.4), (2.18), and (2.20), we have
By Lemmas 2.2 and 2.3, we have
Setting in (2.22) leads to
Second, we prove . For enough small , from the second equation of system (1.4), we have
for sufficient large . Hence
Thus, we obtain
This completes the proof.
3. An Example
In this section, we give an example to illustrate that (1.10) does not imply (1.9). Consider the two-species system with delays and feedback controls for
Therefore (1.10) holds.
Thus (1.9) does not hold.
Liao X, Ouyang Z, Zhou S: Permanence of species in nonautonomous discrete Lotka-Volterra competitive system with delays and feedback controls. Journal of Computational and Applied Mathematics 2008,211(1):1-10. 10.1016/j.cam.2006.10.084
Ahmad S: On the nonautonomous Volterra-Lotka competition equations. Proceedings of the American Mathematical Society 1993,117(1):199-204. 10.1090/S0002-9939-1993-1143013-3
Ahmad S, Lazer AC: On the nonautonomous -competing species problems. Applicable Analysis 1995,57(3-4):309-323. 10.1080/00036819508840353
Gopalsamy K: Stability and Oscillations in Delay Differential Equations of Population Dynamics, Mathematics and Its Applications. Volume 74. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1992:xii+501.
Kaykobad M: Positive solutions of positive linear systems. Linear Algebra and Its Applications 1985, 64: 133-140. 10.1016/0024-3795(85)90271-X
Montes de Oca F, Zeeman ML: Extinction in nonautonomous competitive Lotka-Volterra systems. Proceedings of the American Mathematical Society 1996,124(12):3677-3687. 10.1090/S0002-9939-96-03355-2
Zeeman ML: Extinction in competitive Lotka-Volterra systems. Proceedings of the American Mathematical Society 1995,123(1):87-96. 10.1090/S0002-9939-1995-1264833-2
Teng ZD: Permanence and extinction in nonautonomous Lotka-Volterra competitive systems with delays. Acta Mathematica Sinica 2001,44(2):293-306.
Ahmad S, Stamova IM: Almost necessary and sufficient conditions for survival of species. Nonlinear Analysis. Real World Applications 2004,5(1):219-229. 10.1016/S1468-1218(03)00037-3
Fan Y-H, Wang L-L: Permanence for a discrete model with feedback control and delay. Discrete Dynamics in Nature and Society 2008, 2008:-8.
Wang L, Wang MQ: Ordinary Difference Equation. Xinjiang University Press; 1991.
Chen F: Permanence and global attractivity of a discrete multispecies Lotka-Volterra competition predator-prey systems. Applied Mathematics and Computation 2006,182(1):3-12. 10.1016/j.amc.2006.03.026
About this article
Cite this article
Kong, X., Chen, L. & Yang, W. Note on the Persistent Property of a Discrete Lotka-Volterra Competitive System with Delays and Feedback Controls. Adv Differ Equ 2010, 249364 (2010). https://doi.org/10.1155/2010/249364
- Positive Constant
- Functional Equation
- Feedback Control
- Difference Equation
- Discrete Model